Publish in this journal
Journal Information
Vol. 69. Issue 10.
Pages 998-999 (October 2016)
Share
Share
Download PDF
More article options
Vol. 69. Issue 10.
Pages 998-999 (October 2016)
Letter to the Editor
DOI: 10.1016/j.rec.2016.07.002
Full text access
About Rapid Aspirin Desensitization in Coronary Artery Disease Patients. Response
A propósito de la desensibilización rápida al ácido acetilsalicílico de pacientes con cardiopatía isquémica. Respuesta
Visits
...
Berta Vega Hernández
Corresponding author
bertavegahernandez@gmail.com

Corresponding author:
, Roi Bangueses Quintana, Beatriz Samaniego Lampón, Íñigo Lozano Martínez-Luengas
Servicio de Cardiología, Hospital de Cabueñes, Gijón, Spain
Related content
Rev Esp Cardiol. 2016;69:99810.1016/j.rec.2016.06.007
Ángel Morales Martínez de Tejada, María del Pilar Abaurrea-Ortiz
Article information
Full Text
Bibliography
Download PDF
Statistics
Full Text
To the Editor,

We appreciate the interest shown by Morales Martínez de Tejada et al., and we would like to offer some further comments on the points they raised. Regarding the uncertainty as to whether patients had aspirin hypersensitivity, it is true that this cannot be confirmed. Yet this is also the case for most other drug hypersensitivity reactions, for which the history is the main, or even the only, diagnostic tool. However, the protocol developed in collaboration with the allergy service allowed patients to be selected using a carefully taken history. In fact, several patients were excluded due to a low probability of hypersensitivity. It is also true that our study did not include patients with severe reactions to aspirin, but, according to the references consulted, there have been no convincing cases identified of immunoglobin E-mediated anaphylaxis.1 The desensitization protocol, which used lysine acetylsalicylate, was performed in the acute care unit, with hemodynamic monitoring and with medical personnel present who were trained to treat the possible complications, given that the effects and pharmacokinetics of lysine acetylsalicylate are not identical to those of aspirin, and that many of the patients had acute coronary syndrome. Our view is that unstable patients are precisely those who could benefit most from aspirin desensitization, as delays in coronary angioplasty could have adverse consequences in such patients. In fact, other hospitals with protocols similar to ours have shown the procedure to be safe, and different published studies have included increasingly greater numbers of patients with acute coronary syndrome.2 The risks of aspirin desensitization are minimized by a careful history, close collaboration with the allergy service, and monitoring the patients in acute cardiac care units. In addition, since it is impossible to confirm whether patients have true aspirin hypersensitivity, many of those included will have a low level of risk. Thus, early angioplasty can be performed for patients with limited treatment options. Nonetheless, we share Morales Martínez de Tejada's et al. opinion that more studies on aspirin desensitization are needed if this technique is to be incorporated into everyday clinical practice.

References
[1]
M.V. Aun, M. Blanca, L.S. Garro, M.R. Ribeiro, J. Kalil, A.A. Motta, et al.
Nonsteroidal anti-inflammatory drugs are major causes of drug-induced anaphylaxis.
J Allergy Clin Immunol Pract., 2 (2014), pp. 414-420
[2]
M. Bianco, A. Bernardi, F. D’Ascenzo, E. Cerrato, P. Omedè, A. Montefusco, et al.
Efficacy and safety of available protocols for aspirin hypersensitivity for patients undergoing percutaneous coronary intervention.
Circ Cardiovasc Interv., 9 (2016), pp. e002896
Copyright © 2016. Sociedad Española de Cardiología
Idiomas
Revista Española de Cardiología (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?